Alert archive / South Dakota / Wind Advisories in 2020
Wind Advisory 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 7, 2020, 1:21 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 8, 2020, 7:04 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 1:21 PM CST (19:21 UTC)
- In effect from
- Nov 8, 2020, 7:04 AM CST
- Expired
- Nov 8, 2020, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS73 KABR 071921 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 121 PM CST Sat Nov 7 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080330- /O.NEW.KABR.WI.Y.0020.201108T1500Z-201109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 121 PM CST Sat Nov 7 2020 /1221 PM MST Sat Nov 7 2020/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
011 WWUS73 KABR 080210 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 810 PM CST Sat Nov 7 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081015- /O.CON.KABR.WI.Y.0020.201108T1500Z-201109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 810 PM CST Sat Nov 7 2020 /710 PM MST Sat Nov 7 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mohr
192 WWUS73 KABR 080924 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 324 AM CST Sun Nov 8 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081730- /O.CON.KABR.WI.Y.0020.201108T1500Z-201109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 324 AM CST Sun Nov 8 2020 /224 AM MST Sun Nov 8 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
998 WWUS73 KABR 081304 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 704 AM CST Sun Nov 8 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-082115- /O.EXT.KABR.WI.Y.0020.201108T1304Z-201109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 704 AM CST Sun Nov 8 2020 /604 AM MST Sun Nov 8 2020/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LUECK
566 WWUS73 KABR 081920 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 120 PM CST Sun Nov 8 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-090000- /O.CON.KABR.WI.Y.0020.000000T0000Z-201109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 120 PM CST Sun Nov 8 2020 /1220 PM MST Sun Nov 8 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
455 WWUS73 KABR 090003 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 603 PM CST Sun Nov 8 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-090115- /O.EXP.KABR.WI.Y.0020.000000T0000Z-201109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 603 PM CST Sun Nov 8 2020 /503 PM MST Sun Nov 8 2020/ ...WIND ADVISORY HAS EXPIRED... The winds have fallen off across the region. Therefore, the wind advisory was allowed to expire. $$ Mohr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:26 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 7, 11:26 AM CST, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1126 AM CST Sat Nov 7 2020 .UPDATE... Issued at 1014 AM CST Sat Nov 7 2020 Dropped highs today up to 10 degrees on the north side of the stationary front. ECAM appeared to have the best solution and placement of the front compared to current observations. Also expect rising temperatures overnight as the front retreats to the north and west. && .SHORT TERM...(Today through Sunday Afternoon) Issued at 318 AM CST Sat Nov 7 2020 Presently, a cold front is located mostly west to east along a line from Stanley to Spink county and then to the northeast through Traverse county. The biggest question for the short term period is just how far north this front will retreat through the day, before the end of peak heating, as southerly winds increase. This will have large implications on today's highs. There is a ton of variance in guidance and using the Model Certainty tool, the 10th percentile for the forecast area is around 52 degrees while the 90th percentile is at around 72 degrees. Went with the 50th percentile (about 63 degrees) and then skewed the areas expected to be north of the front down a few degrees and skewed the areas expected to be south up the front up a few degrees to try and illustrate the frontal gradient better. The ending result is the northernmost tier or two of counties generally has highs in the mid 50s to low 60s and then areas further south (plus the Coteau) maintain highs in the low to mid 70s. This is one of those tricky situations where there can be a major difference between one location and another location 30 miles to the north/south. Thus some locations may be +/- 10 degrees from the forecast while another nearby will be right on. Aberdeen to Sisseton to Mobridge are examples of such locations where higher uncertainty exists today. Less uncertainty exists on the Coteau as well as in central South Dakota. The other big story of the short term is surface low pressure that moves across the western Dakotas Sunday. A few showers and maybe a rumble or two of thunder may be associated with this system, but the bigger impact for our area will probably come from the very strong winds associated with the very tight pressure gradient. Southerly gusts of 35 to 40 kts are possible Sunday. .LONG TERM...(Sunday Evening through Friday) Issued at 318 AM CST Sat Nov 7 2020 When the period opens Sunday night, low level caa is happening. Blustery southerly component winds are transitioning to blustery northwesterly component winds. Until Thursday night, low level winds will remain from the northwest, helping to keep the temperature forecast at or below normal. Thursday night through the end of the period a warmer south-southwesterly wind is forecast to develop. As for precipitation chances, models/ensembles continue to suggest the upper flow pattern will be active with multiple chunks of mid/upper level s/w energy progged to move over the region. Lower- bound precipitation chances remain in the forecast Sunday night associated with the cold fropa. Additional frontal zone pops are in the forecast Monday/Monday night for any areas where upper jet support lines up with decent mid-level frontogenesis. It appears one of those other chunks of s/w energy move out of the Rockies and work across the region Tuesday/Tuesday night, with yet another upper wave potentially reaching the central/northern plains by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1126 AM CST Sat Nov 7 2020 Terminals KABR,KATY,KPIR,KMBG VFR conditions are expected through the period. Strong, gusty southerly winds will develop on Sunday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Wise SHORT TERM...Telken LONG TERM...Dorn AVIATION...Wise
Hazardous weather outlook, Nov 7, 3:04 AM CST, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 304 AM CST Sat Nov 7 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080915- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 304 AM CST Sat Nov 7 2020 /204 AM MST Sat Nov 7 2020/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very strong southerly winds with gusts up to 45 mph are expected Sunday. These strong winds may move loose debris, damage property, and make travel more difficult for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Telken
Nearby
Wind Advisories in South Dakota, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.